Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Sep 13, 2001, 2:52 PM MDT for Ada County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 2001, 2:52 PM MDT (20:52 UTC)
- Expired
- Sep 13, 2001, 3:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ada County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WUUS55 KBOI 132052 SVRBOI IDC001-132115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 252 PM MDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO * UNTIL 315 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL ELMORE COUNTY...OR ABOUT 15 MILES NORTHWEST OF MOUNTAIN HOME...MOVING WEST AT 25 MPH. LARGE HAIL AND STRONG WINDS HAVE BEEN REPORTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4318 11597 4344 11596 4352 11627 4328 11637
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 8:50 AM MDT, 6 hours 2 minutes earlier.
Area forecast discussion, Sep 13, 8:50 AM MDT, 6 hours 2 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 850 AM MDT THU SEP 13 2001 WEAK UPPER LOW NWRN NV MOVING NEWD. PCPN BAND ON NRN AND WRN FLANKS OF LOW...AXIS THROUGH MSO-BKE-RDM-LKV. NEW ETA KEEPS IT THERE MOST OF THE DAY. VORT MAX NEAR WMC AND CLOUDS IN NRN NV WILL MOVE NNEWD INTO OWYHEE COUNTY IN SWRN ID THIS MORNING. NEW ETA DEVELOPS RH MAX IN SWRN ID 18Z SHIFTING TO BOISE MTNS BY 00Z. ETA SFC-BASED CAPE NEAR 200 J/KG IN IDAHO WILL DEVELOP CHANCE OF PM -TSRA. LESS CAPE IN OREGON. LATEST FORECASTS COVER MAIN IDEAS WELL. WILL MAKE MINOR UPDATES BASED ON CURRENT CONDITIONS. L COLIN .BOI...NONE.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:10 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome | 35 min |
| Sep 13, 2:23 PM MDT | Severe Thunderstorm Warning | BOI | Elmore | 22 min |
| Sep 13, 3:27 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Elmore | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.